ArticleJCEM case reports2024
Looking Beyond the Usual Suspects: A Rare Case of Teriparatide-Induced Gynecomastia.
Article in JCEM case reports, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Teriparatide, an osteoanabolic agent, is a biosynthetic analogue of the 1-34 amino acids of human parathyroid hormone (PTH) used for the treatment of osteoporosis. It is typically well-tolerated; common side effects include headaches, arthralgias, nausea, and dizziness. In this report, we present a case of gynecomastia occurring shortly after initiating teriparatide therapy, associated with nipple sensitivity and breast tenderness. Secondary workup for various causes of gynecomastia was unremarkable. Finally, a decision was made to discontinue teriparatide due to the patient's concerns. The nipple sensitivity started improving shortly afterward, with complete resolution of gynecomastia 4 months later. Although this unusual side effect has been reported as a possibility in postmarketing studies, a chronological report on the occurrence of teriparatide-induced gynecomastia and its complete resolution after discontinuing teriparatide has not yet been published in the literature.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.